MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM

CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; AMERICAN DILATION SYSTEM
Model Number 000150
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned for evaluation without original product packaging.Ref and lot numbers were not verified for this product.Visual inspection found the device was damaged at the joint between the spring tip and guidewire.It was also noted that the spring had partially unwound near the distal end of the spring, which may indicate excess tensile force applied to the spring.Potential causes of the damage may be deterioration of the spring tip joint caused by overuse of the device, as well as excessive force during cleaning, handling, and use of the device.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.Risk assessment found this issue to be consistent with current risk documents.Due to breakage and detachment of the guidewire spring tip a process verification was performed and no issues were found.This failure mode is mitigated during manufacturing by a 100% pull force test of the joint between the spring and guidewire.(b)(4).The instructions for use advise the user of the following.Since the marked guidewire is a reusable device that is subjected to varied use and cleaning environments, the life span of the product cannot be guaranteed.In particular, less than 1% of the spring tips have been reported to have become dislodged during reuse or cleaning.Dislodgement of the spring tip during use may require endoscopic removal of the spring tip." carefully inspect the guidewire after each use.Inspect the flexible spring tip and discard the wire if the tip appears to be bent or fatigued.Inspect the soldered joints and discard the wire if the soldered joints appear discolored, loose or cracked.Avoid using excessive force on the wire and spring top while cleaning.Do not bend or twist the spring tip as it may cause the soldered joints to deteriorate.Since the marked guidewire is a reusable device that is subject to varied use and cleaning environments, the life span of the product cannot be guaranteed.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that at the end of an egd procedure, the marked guidewire was observed to be bent.The procedure was completed with no reported surgical delays or patient injury.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
MARKED GUIDEWIRE
Common Device Name
AMERICAN DILATION SYSTEM
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua CP 31 136
MX  CP 31136
MDR Report Key6964872
Report Number3007305485-2017-00230
Device Sequence Number13587812
Product Code KNQ
UDI-Device Identifier30653405050852
UDI-Public(01)30653405050852(11)161130(10)201611304
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K853274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000150
Device Catalogue Number000150
Device Lot Number201611304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1